Concerns Benepali

Please can anyone help? I am now almost due my 5th Benepali Injection, I am unsure as to if I feel any benefits yest, could be early days? I have jyst moved house and been mire active but that's not frim choice it's because I am on my own, and I cant explain the horrible pain I've been in because I know that I have pushed myself beyond digits and it's made me very poorly. My concern is..hot flushes seem to have returned with a vengeance. I had total hysterectomy in 2014 and no ovaries however the hot flush thi g only lasted 6 mth after my op. Now they are back..is it the same type of hot flush ir is this related to the benepali. for the life if me i have searched so many forums in hope of an answer. I have also developed very sore hot lump on my finger which is quite possibly going g to be on 4 fi gers by tbe symptoms have so far. Is this gout ir a reaction to benepali. Im always made to feel rushed when I see my consultant and am not due to see him for another month but I would like to know if anyone else has experienced these symptoms or not whilst on benepali. I am quite paranoid as had very sever reactions to methotrexate and sulphersalozine and another drug so im trying g to self monitor until my appointment.

Thanku in advance..ps THOSE INJECTIONS DO HURT! I have to give myself a countdown each week usually could t to 6 twice before I take plunge lol i personally find the Injections painful and they go on a long time before you can release. I would describe my experience as it feels like someone pushing a screwdriver into my leg. Anyone else feel this or am I just a whimp

11 Replies

oldestnewest
  • Hi,

    No way are you a wimp! I've had lots of operations and injuries etc and coped fine but those injections hurt! Like being slowly stabbed.

    I've had different side effects from you- gall bladder disease so it had to be removed; teeth cracking leading to extraction; flu like systems etc. I'm almost on to my fourth month on it, but have felt no benefits at all. If anything my PSA is getting worse. I was told I have to be on it for about four months to give it a chance to work,so maybe it will get better for you.

    It is so disappointing tho- for lots of people it seems to be a wonder drug.

    I' m seeing my consultant soon to see what else I can try.

    I'm firmly of the belief that we have to manage doctors. Make a list and take it in with you. Tell them as soon as you go in that you have a list. Make them make time!

    I' m sorry you feel alone- I'm glad you've found this forum. The people are lovely and so supportive

    Take care,

    Lizzie x

  • Thank you Lizzie x

  • Hi

    I'm due to take my 6th benapali injection tomorrow. I had a 2 week break from them due to 3 migraines happening within a week. I recommenced them last week and so far so good . I haven't experienced flushes but have had a few night sweats . It's difficult to know whether the changes are side effects or not we are in unchartered waters so to speak .They haven't made any difference as yet but think it is too early to judge them .

    Do you have a rheumatology helpline you can ring for concerns in between appointments.It seems unfair to put you on a new medication without a way to access support and advice if you need it . If it continues they may be able to do blood tests to check your hormone levels .

    I agree with you about them being painful I'm no whimp either but I have to grit my teeth before I press that plunger it stings like hell

    Hope you get some advice and help soon good luck

  • Thank you Lucy x

  • Been on benepali for about nine months. Helped at start then slowly joints becoming sore. In January nurse suggested mtx be added. I shall not bore you but was very ill last year and this is the third time on mtx. Both benepali and mtx not helping. Left message for nurse and stopped mtx. I shall continue with benepali but not stopping flares. Scared to stop all. Someone told me embrel was much better What now?

  • It hurts

  • Be very careful with mtx and some of the biologics. I was on mtx for about 9 months and it was helping at first but then had to add 5mg prednisone tablets for flare ups. I ended up in the er because of stomach pain. I had a perforated lower intestine, ended up with ileostomy with a temporary colostomy bag. Reason I am telling you this is because a lot of these meds, mtx being one, state that they could cause stomach or intestinal perforation. Right now I am still healing and will go in another month for reversal and go thru this again. I have been paying attention to the biologics that they advertise on TV and the only ones that I know that do not have that risk is Embrel and Humira. Right now I can't take anything because they depress the immune system and I am still healing so I just have to deal with the flare ups with Tylenol and Tramadol. Sorry so lengthy

  • Thanks for this.Third time on mtx and the last x

  • Wow!! That's awful, so sorry that you have suffered this and such extreme consequences through taking something that is supposed to help...where on earth do you go from here? I hope you start to feel better soon xx please update

  • I'm on Benepali too, I found the first few injections incredibly painful but now I make myself relax I don't stretch the skin and its fine, uncomfortable but fine.

    However although ive not got as much pain and stiffness, i could not lift the blankets in bed, felt like I was walking on small bricks, contacted hands and living on painkillers etc but I am still in pain I still know I have got the disease.

  • Yes I can totally understand... Why is it that morning stiffness etc and mobility is better but other pains are far worse. Now i feel I have more symptoms than what I originally started with..and become weak very quickly. Sometimes I ask myself did they diagnose me correctly as I'm now a lot worse and i want to keep blaming taking the medication that's made me like this incase perhaps I didnt really have it before...if that makes sense? I can say that after being on medication and then being g made to go without fir 6 to 8 mths, in that time ny symptoms were 70% worse! And now feel that if I stop the medication again it will be treble worse again

You may also like...